MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: lomberd's aorfix.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the customer selected a coda lp balloon catheter for abdominal aortic aneurysm (aaa) repair using another manufacturer's stent graft.After the doctor placed the other manufacturer's graft, he tested the balloon prior to insertion into the patient and felt the balloon was tighter/stiffer than usual but proceeded to use the device on the patient.The balloon ruptured at the first inflation.He replaced it with another coda balloon catheter to complete the procedure.No resistance was noticed upon insertion of the balloon in the patient.An 18 french sheath of unknown model was used with the balloon.There was slight calcification present in the vessels containing the grafts.The balloon was inflated to approximately 2 atm in the proximal neck of the graft.The balloon starting inflating as usual and ruptured without resistance during inflation.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The complaint device was not returned for an evaluation and no photograph or imaging was provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, and quality control data.A review of the device history record revealed no non-conformances related to the reported failure mode.A review of complaint history records revealed no other complaints associated with the complaint device lot number 8785110.This device is shipped with the instructions for use (ifu) which states warnings, precautions and instructions for use.Balloons are inspected in quality control for damage and proper inflation.Balloon and fatigue design verification testing of the balloon show the device is capable of meeting design input requirements.Based on the information provided and without the complaint device a cause could not be established.Since it is reported that there was slight calcification in the vessel in which the graft was placed, it is possible that the balloon would have come in contact with the calcified vessels when it was inflated in the proximal part of the graft.Additionally, the customer indicated that when the balloon was tested prior to insertion into patient, the balloon was tighter/stiffer than usual.If there is any difficulty faced during the preparation or if there is any suspicion whether the device is damaged, it is advisable to not use the device on the patient.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7814151
Report Number1820334-2018-02482
Device Sequence Number2446608
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)210419(10)8785110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number8785110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1